Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 52, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Oct 27, 2020, 12:24 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2020, 12:24 PM EDT (16:24 UTC)
- Expired
- Oct 28, 2020, 10:14 AM EDT
- In force
- 22 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
698 WHUS72 KKEY 271624 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1224 PM EDT Tue Oct 27 2020 GMZ044-054-055-074-075-272200- /O.NEW.KKEY.SC.Y.0052.201027T1624Z-201027T2200Z/ Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1224 PM EDT Tue Oct 27 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Winds east to southeast near 20 knots with gusts to 25 knots. * WHERE...Lower Straits of Florida, and Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
4 follow-up statements
890 WHUS72 KKEY 271856 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 256 PM EDT Tue Oct 27 2020 GMZ033>035-280900- /O.EXB.KKEY.SC.Y.0052.000000T0000Z-201028T0900Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- 256 PM EDT Tue Oct 27 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Winds east to southeast near 20 knots with gusts to 25 knots. * WHERE...Gulf waters north of the Lower Keys and beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ044-054-055-074-075-280900- /O.EXT.KKEY.SC.Y.0052.000000T0000Z-201028T0900Z/ Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 256 PM EDT Tue Oct 27 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Winds east to southeast near 20 knots with gusts to 25 knots. * WHERE...Lower Straits of Florida, and Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
421 WHUS72 KKEY 280205 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1005 PM EDT Tue Oct 27 2020 GMZ033>035-044-054-055-074-075-280900- /O.CON.KKEY.SC.Y.0052.000000T0000Z-201028T0900Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1005 PM EDT Tue Oct 27 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Winds east to southeast near 20 knots with gusts near 25 knots. * WHERE...Lower Straits of Florida, and Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
883 WHUS72 KKEY 280813 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 413 AM EDT Wed Oct 28 2020 GMZ033>035-044-054-055-074-075-281500- /O.EXT.KKEY.SC.Y.0052.000000T0000Z-201028T1500Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 413 AM EDT Wed Oct 28 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Winds east to southeast near 20 knots, decreasing to 15 to 20 knots. * WHERE...Lower Straits of Florida, and Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal Light. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ APA
892 WHUS72 KKEY 281414 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1014 AM EDT Wed Oct 28 2020 GMZ033>035-044-054-055-074-075-281515- /O.CAN.KKEY.SC.Y.0052.000000T0000Z-201028T1500Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1014 AM EDT Wed Oct 28 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Small craft should continue to exercise caution. $$ NB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 10:13 AM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Oct 27, 10:13 AM EDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Key West FL 1013 AM EDT Tue Oct 27 2020 .DISCUSSION... Currently - A very quite, yet muggy morning across the Florida Keys. BYX radar shows hardly a shower out there this morning. There is some activity trying to drift into the distant Florida Straits but generally anything that tries to develop has quickly diminished. Meanwhile, deep layer ridging is establishing itself just off the Space Coast of Florida, which is leading to a continuation of our east to southeast winds. In addition, it is allowing for drier air to pivot in across the region, hence the lack of shower coverage this morning. As allude to above, it's quite the muggy morning with current temperatures in the lower 80s with dew points in the upper 70s. Thankfully we have a breeze this morning with most stations reporting wind speeds near 15 mph. Likewise, over our marine districts, C-MAN stations are showing 15 to 20 knots. Short Term Update - Only minor changes were made to the first period of the coastal waters forecast. Winds have picked up across all of our waters and as such have raised winds accordingly for today. Otherwise, no changes were needed. High pressure will provide large scale subsidence and dry air for the next couple of days. Rain chances will be below normal for the first time in a long time starting tonight through Thursday. && .MARINE... Winds have freshened across all waters this morning to moderate to occasional fresh breezes. As such have gone with Small Craft Exercise Caution headlines everywhere for the remainder of this morning. Winds should slacken across the eastern half of the marine district this afternoon, while maintaining strength over the western waters. Additional SCEC headlines will likely be needed for the western waters overnight tonight and again Wednesday. Thereafter winds will gradually ease towards the end of the week. Still keeping an eye on a potential front moving through late Friday. && .AVIATION... VFR conditions will prevail at both island terminals today. A drier pattern is in place today, so only isolated shower activity is forecast. Surface winds will be out of the southeast at near 10 knots at MTH and 10 to 15 knots at EYW, with gusts near 20 knots possible at both terminals. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...LIW Aviation/Nowcasts....NB Data Acquisition.....BT Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 27, 5:15 AM EDT, 7 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 515 AM EDT Tue Oct 27 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-281100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 515 AM EDT Tue Oct 27 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are possible along the Florida Keys and the surrounding coastal waters today and tonight. The primary thunderstorm hazards will be cloud to surface lightning strikes. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Isolated thunderstorms are possible along the Florida Keys and the surrounding coastal waters. The primary thunderstorm hazards will be cloud to surface lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.